Latest
Recommended
Published: Fri, April 28, 2017
World | By Tasha Manning

Hand-foot syndrome or palmoplantar erythrodysesthesia | Cancer.Net

Hand-foot syndrome or palmoplantar erythrodysesthesia | Cancer.Net

Hand-foot syndrome is also called palmoplantar erythrodysesthesia. It is a side effect of some treatments for cancer. Hand-foot syndrome causes redness, swelling, and pain in the palms of the hands and / or soles of the feet. Sometimes blisters appear. Although less common, hand-foot syndrome sometimes occurs in other areas of the skin, such as the knees and elbows.

Relieving side effects is an important aspect of care and Treatment for cancer. This is called symptom management or palliative care. Talk to your health care team about any symptoms you may experience, including new symptoms or a change in symptoms.

Symptoms of hand-foot syndrome

Mild or moderate foot include the following:

Sunburn-like redness

Callus is the most common type of skin. The symptoms of severe hand-foot syndrome include:

  • Fissure cracking Skin or scaling

  • Blisters, sores or sores on the skin.

    Difficulty walking or using hands. Causes of Hand-Foot Syndrome

    Some anti-cancer drugs affect the growth of cutaneous cells or small blood vessels in the hands and feet. the feet. This is what causes hand-foot syndrome. Once it leaves the blood vessels, the drug damages the surrounding tissues. This causes symptoms ranging from redness and swelling to trouble walking.

    Some drugs are more likely to cause hand-foot syndrome than others. Drugs that can cause hand-foot syndrome include:

    • Doxorubicin Liposomal (Doxil) is an anti-inflammatory drug that is used in the treatment of inflammatory bowel disease (CNS)

Not all people taking these medicines develop hand-foot syndrome. The severity of hand-foot syndrome can vary from person to person. Even people who take the same drug for the same form of cancer may not have the same symptoms.

Hand-foot syndrome management and prevention

Hand-foot syndrome is generally Worse during the first 6 weeks of therapy with targeted therapy. Drugs for targeted therapy include axitinib, cabozantinib, regorafenib, sorafenib, sunitinib and pazopanib. With chemotherapy, it usually appears after 2 to 3 months.

If you notice early signs of hand-foot syndrome or if your symptoms worsen, call your doctor's office. Your health care team may need to change your treatment or provide you with methods to manage this symptom. These tips may be helpful:

Limit the use of hot water on your hands and feet when washing dishes or bathing.

Take showers or bathrooms with cold water. Gently pat your skin dry after washing or bathing.

Cool your hands and feet. Use ice bags, fresh tap water or a wet towel for 15 to 20 minutes at a time. Do not apply ice directly to the skin.

Wisin confirms the death of her daughter Victoria | Variety Latino
At that time the doctors presented the abortion as an option, but the couple decided to continue the pregnancy. Blessed be the name of the Lord! Princess Victoria will see you in heaven.

Avoid heat sources, including saunas, sit in the sun or sit in front of a window through which the sun enters. / Li>

Avoid activities that force or rub on your hands or feet during the first 6 weeks of treatment. This includes jogging, aerobic exercise and racquet sports.

Avoid wearing unlined vinyl or rubber gloves to wash with hot water. The rubber retains heat and perspiration against the skin. Try wearing white cotton gloves under the rubber gloves.

Avoid using tools or household items that require hand pressure against a hard surface. Some examples include garden tools, knives and screwdrivers.

Carefully place skin care creams in order to keep your hands moist. Avoid rubbing or massaging hands and feet with lotions.

Wear well-ventilated, loose-fitting footwear and clothing so air can move freely through your skin. Avoid walking barefoot, and wear soft slippers and thick socks to reduce friction in your feet.

Consider visiting a podiatrist to remove corns And thick nails. A podiatrist is a doctor who specializes in treating foot conditions. The podiatrist may also recommend products that reduce friction and pressure in the feet.

Hand-Foot Syndrome Treatment

When taking medications known by Generating hand-foot syndrome, topical anti-inflammatory drugs may be helpful. These include corticosteroid creams, such as clobetasol (various brands) or halobetasol (Ultravate). In addition, your doctor may reduce the dose of chemotherapy or change the timing of chemotherapy. Your doctor may need to temporarily stop chemotherapy until symptoms of hand-foot syndrome are alleviated.

The following options can be used to treat hand-foot syndrome:

  • There are topical moisturizing exfoliating creams, either over-the-counter or with a prescription. Analgesics, such as ibuprofen (various brands), naproxen (various brands), and celecoxib (Celebrex) may be used to treat urea, salicylic acid or ammonium-containing lactose. Ice packs under the hands and feet during chemotherapy to avoid hand-foot syndrome caused by paclitaxel, docetaxel, or doxorubicin.

Like this: